Illinois, 2011Flash Flooding and Damaging Winds in Illinois, June 21 to 22, 2011
June 21 to 22, 2011 · NWS ILX · 39 events in 19 counties and zones
Severe thunderstorms developed along an advancing cold front during the late afternoon and evening of June 21st. Wind gusts of 60 to 70 mph brought numerous trees and power lines down across much of the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $698,000
- Crop damage
- None recorded
- Events
- 39
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms developed along an advancing cold front during the late afternoon and evening of June 21st. Wind gusts of 60 to 70 mph brought numerous trees and power lines down across much of the area. In addition, heavy rainfall created flash flooding across Tazewell County and Woodford County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 21, 1:50 PM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 21, 1:50 PM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
250 PM CDT TUE JUN 21 2011
.DISCUSSION...
ISSUED 250 PM CDT TUE JUN 21 2011
A WARM AND HUMID DAY HAS DEVELOPED ACROSS CENTRAL AND SOUTHEAST
ILLINOIS IN THE SOUTHERLY FLOW AHEAD OF A STRONG COLD FRONT. MAIN
FORECAST CONCERN TODAY REVOLVES AROUND THE PASSAGE OF THIS COLD
FRONT TONIGHT AND THE ASSOCIATED SHOWER/STORM/SEVERE WEATHER
THREAT. BEHIND THE FRONT...THE MAIN CONCERNS REVOLVE AROUND
PRECIPITATION CHANCES AND TEMPERATURES FOR THE REST OF THE WORK
WEEK AS COOLER AIR SETTLES IN BEHIND THE FRONT.
12Z MODELS IN REASONABLE AGREEMENT WITH MOST OF THE FEATURES
EXPECTED TO IMPACT FORECAST AREA OVER THE NEXT SEVERAL DAYS. DO
NOT HAVE A PREFERRED MODEL WHERE MINOR DIFFERENCES ARISE...SO
GENERALLY WENT WITH A BLEND/ENSEMBLE MEAN SOLUTION.
SHORT TERM...TONIGHT THROUGH FRIDAY...SHOWERS/STORMS BEGINNING TO
FIRE AHEAD OF APPROACHING FRONT...BOTH OVER AND IN THE VICINITY OF
THE FORECAST AREA. THESE STORMS ARE DEVELOPING IN A MODERATELY
UNSTABLE ENVIRONMENT... WITH CAPE VALUES OF 2-3K J/KG. MODERATE
SHEAR IS EVIDENT IN THE AREA AS WELL...WITH 0-6KM SHEAR VALUES
AROUND 40 KTS. THE MOST FOCUSED FORCING LOCALLY IS ASSOCIATED WITH
A MCV LIFTING TOWARD THE FORECAST AREA FROM JUST SOUTH OF THE ST
LOUIS METRO AREA. EXPECT SHOWERS/STORMS TO CONTINUE TO IMPACT THE
AREA UNTIL FROPA LATER TONIGHT...WITH THE MAIN SEVERE THREAT
EXPECTED LATE THIS AFTERNOON/EARLY THIS EVENING IN ADVANCE OF THE
MCV.
AN UNSEASONABLY STRONG/COLD UPPER LEVEL LOW...CURRENTLY OVER THE
NORTHERN PLAINS/UPPER MIDWEST...WILL SLOWLY DRIFT EAST ACROSS THE
GREAT LAKES BY THE END OF THE WEEK. THIS FEATURE WILL BE SLOWLY
WEAKENING AS IT MOVES EAST...BUT THE COLD AIR/CYCLONIC FLOW
ASSOCIATED WITH IT SHOULD PROVIDE A FEW SHOWERS AND ABUNDANT CLOUD
COVER AS IT MOVES BY. THE SHOWERS/CLOUDS WILL BE MOST NUMEROUS
ACROSS NORTHERN SECTIONS OF THE FORECAST AREA AND WILL HAVE A
DECIDEDLY DIURNAL PEAK EACH DAY. THE COLD AIR WRAPPING AROUND THIS
SYSTEM WILL KEEP POST FRONTAL TEMPERATURES BELOW NORMAL INTO THE
WEEKEND.
LONG TERM...SATURDAY THROUGH TUESDAY...MOSTLY QUIET WEATHER IS
ANTICIPATED THROUGH THE EXTENDED RANGE OF THE FORECAST...ALONG
WITH SLOWLY MODERATING TEMPERATURES. THE UPPER LOW THAT WILL HAVE
BEEN WITH US FOR MUCH OF THE WEEK WILL BE REPLACED BY FLAT
RIDGING. THE BULK OF THE PRECIPITATION DURING THE PERIOD SHOULD BE
SOUTH OF THE OHIO RIVER VALLEY ALONG A PRIMARY BAROCLINIC
ZONE...THOUGH SOME PRECIPITATION CAN NOT BE RULED OUT FROM WEAK
WAVES TOPPING THE FLAT RIDGE. HOWEVER...CONFIDENCE IN ANY RAINFALL
OCCURRING IS TOO LOW TO GO ABOVE A SLIGHT CHANCE AT THIS TIME.
BAK
&&
.AVIATION...
ISSUED 1211 PM CDT TUE JUN 21 2011
CONCERN IN THE SHORT TERM INVOLVES CONVECTIVE DEVELOPMENT. HAVE
HAD SOME THUNDERSTORMS DEVELOPING RECENTLY AND ARE APPROACHING
KPIA FROM THE SOUTHWEST. COVERAGE SHOULD INCREASE INTO THE
AFTERNOON. REMAINING TAF SITES SHOULD SEE AT LEAST SOME VCTS BY
20-21Z. HAVE MADE LITTLE CHANGES TO THE EXISTING TEMPO PERIODS FOR
MORE SUSTAINED THUNDERSTORMS...AND WILL REFINE THEM BETTER ONCE
THE CONVECTION STARTS GOING. MUCH OF THE ACTIVITY SHOULD BE OUT OF
THE TAF SITES BY ABOUT 03Z.
PROBLEM IN THE LONGER TERM INVOLVES POTENTIAL MVFR CEILINGS
WEDNESDAY MORNING...AS SURFACE AND UPPER LOW SLOWLY SPINS ACROSS
NORTHERN IOWA. WILL LIKELY SEE A SURGE OF CEILINGS AROUND 2500
FEET OR SO DROPPING SOUTHEAST DURING THE MORNING. AREAS AROUND
KPIA/KBMI MOST LIKELY TO SEE THIS ARRIVE BY LATE MORNING. FURTHER
SOUTH PROGRESSION IS LESS CLEAR AT THIS TIME...SO WILL KEEP VFR
CONDITIONS FROM KSPI-KCMI FOR NOW.
GEELHART
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 21, 2:07 PM CST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
307 PM CDT TUE JUN 21 2011
ILZ027>031-036-037-040-041-047-049-050-221100-
CASS-FULTON-KNOX-MARSHALL-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT-
STARK-TAZEWELL-WOODFORD-
307 PM CDT TUE JUN 21 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...TONIGHT
SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL AFFECT THE AREA
THROUGH THE FIRST PART OF THE EVENING. DAMAGING WINDS AND LARGE
HAIL ARE THE PRIMARY THREATS...ALTHOUGH A FEW TORNADOES ARE ALSO
POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
MUCH OF THE ILLINOIS RIVER...DOWNSTREAM OF PEORIA...WILL REMAIN
IN FLOOD THROUGH THE WEEKEND. AREAS UPSTREAM OF PEORIA MAY SEE
MINOR FLOODING DEVELOP BY FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY THROUGH THIS EVENING.
ILZ038-042>046-048-051>057-061-221100-
CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON-
MCLEAN-MENARD-MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION-
307 PM CDT TUE JUN 21 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.
.DAY ONE...TONIGHT
STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP AND MOVE ACROSS THE
AREA THROUGH THE EVENING HOURS. DAMAGING WINDS AND LARGE HAIL ARE THE
PRIMARY THREATS...BUT A FEW TORNADOES ARE ALSO POSSIBLE. THE
STORMS MAY LINGER PAST MIDNIGHT NEAR THE INDIANA BORDER.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY THROUGH THIS EVENING.
ILZ062-063-066>068-071>073-221100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
307 PM CDT TUE JUN 21 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS.
.DAY ONE...TONIGHT
STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP AND MOVE ACROSS THE
AREA THROUGH THE EVENING HOURS. DAMAGING WINDS AND LARGE HAIL ARE THE
PRIMARY THREATS...BUT A FEW TORNADOES ARE ALSO POSSIBLE. THE
STORMS MAY LINGER PAST MIDNIGHT NEAR THE INDIANA BORDER.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
MINOR FLOODING ALONG THE WABASH AND LITTLE WABASH RIVERS WILL
CONTINUE MUCH OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY THROUGH THIS EVENING.
GEELHART
Thunderstorm Wind, Clay
- When
- June 21, 3:00 PM CST to 3:05 PM CST
- Where
- Clay County, 4 mi W of Flora
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Emergency Manager
- Coordinates
- 38.670, -88.554
A power pole was blown down 4 miles west of Flora.
Thunderstorm Wind, Richland
- When
- June 21, 3:30 PM CST to 3:35 PM CST
- Where
- Richland County, 2.63 mi W of Calhoun
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Law Enforcement
- Coordinates
- 38.651, -88.099
Several trees were blown down onto Sunnybrook Road southwest of Olney.
Thunderstorm Wind, Richland
- When
- June 21, 3:30 PM CST to 3:35 PM CST
- Where
- Richland County, 3.11 mi NNE of Calhoun
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 38.690, -88.023
Trees were blown down onto Meridian Road southeast of Olney.
Thunderstorm Wind, Richland
- When
- June 21, 3:30 PM CST to 3:35 PM CST
- Where
- Richland County, 1.51 mi SE of Olney
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.717, -88.057
Several trees were blown down onto Holly Road just southeast of Olney.
Thunderstorm Wind, Crawford
- When
- June 21, 3:55 PM CST to 4:00 PM CST
- Where
- Crawford County, Oblong
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Emergency Manager
- Coordinates
- 39.000, -87.920
Trees were blown down in Oblong.
Thunderstorm Wind, Clay
- When
- June 21, 4:00 PM CST to 4:05 PM CST
- Where
- Clay County, 1.38 mi N of Flora
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 38.690, -88.480
A tree was blown down and a metal roof was stripped off a shed.
Thunderstorm Wind, Crawford
- When
- June 21, 4:00 PM CST to 4:05 PM CST
- Where
- Crawford County, Palestine
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 39.000, -87.620
A large tree limb was blown down onto power lines in Palestine.
Thunderstorm Wind, Jasper
- When
- June 21, 4:00 PM CST to 4:05 PM CST
- Where
- Jasper County, Yale
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.120, -88.020
The roof was blown off the firehouse in Yale.
Thunderstorm Wind, Crawford
- When
- June 21, 4:05 PM CST to 4:10 PM CST
- Where
- Crawford County, Robinson
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $45,000
- Reported by
- Emergency Manager
- Coordinates
- 39.000, -87.730
Numerours tree limbs and power lines were blown down in Robinson.
Thunderstorm Wind, Effingham
- When
- June 21, 4:15 PM CST to 4:20 PM CST
- Where
- Effingham County, Watson
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 39.020, -88.570
A 7-inch diameter tree branch was blown down in Watson.
Thunderstorm Wind, Clark
- When
- June 21, 4:25 PM CST to 4:30 PM CST
- Where
- Clark County, Martinsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Amateur Radio
- Coordinates
- 39.330, -87.880
A large tree was uprooted in Martinsville.
Thunderstorm Wind, Effingham
- When
- June 21, 4:30 PM CST to 4:35 PM CST
- Where
- Effingham County, Effingham
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Newspaper
- Coordinates
- 39.120, -88.530
A large tree was blown onto a house, causing significant damage to the roof.
Thunderstorm Wind, Cumberland
- When
- June 21, 4:34 PM CST to 4:39 PM CST
- Where
- Cumberland County, Neoga
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 39.320, -88.450
Several large tree limbs were blown down in Neoga.
Thunderstorm Wind, Coles
- When
- June 21, 4:45 PM CST to 4:50 PM CST
- Where
- Coles County, Mattoon
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Mesonet
- Coordinates
- 39.480, -88.370
Several tree limbs were blown down in Mattoon.
Thunderstorm Wind, Coles
- When
- June 21, 4:45 PM CST to 4:50 PM CST
- Where
- Coles County, Mattoon
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Mesonet
- Coordinates
- 39.480, -88.370
A large glass window was blown out in the phone company office building at 17th and Charleston in Mattoon.
Thunderstorm Wind, Edgar
- When
- June 21, 5:00 PM CST to 5:05 PM CST
- Where
- Edgar County, 2 mi W of Chrisman
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Law Enforcement
- Coordinates
- 39.800, -87.708
Power lines were blown down about 2 miles west of Chrisman.
Thunderstorm Wind, Logan
- When
- June 21, 5:05 PM CST to 5:10 PM CST
- Where
- Logan County, Latham
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Emergency Manager
- Coordinates
- 39.970, -89.170
Power lines were blown down in Latham.
Thunderstorm Wind, Douglas
- When
- June 21, 5:10 PM CST to 5:15 PM CST
- Where
- Douglas County, Tuscola
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Public
- Coordinates
- 39.800, -88.280
Several 3-inch diameter tree branches were blown down in Tuscola.
Thunderstorm Wind, Logan
- When
- June 21, 5:10 PM CST to 5:15 PM CST
- Where
- Logan County, Mt Pulaski
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 40.020, -89.280
A large tree limb was blown down onto power lines in Mt. Pulaski.
Thunderstorm Wind, Macon
- When
- June 21, 5:10 PM CST to 5:15 PM CST
- Where
- Macon County, Niantic
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $95,000
- Reported by
- Law Enforcement
- Coordinates
- 39.850, -89.170
A large tree was blown onto a trailer, causing significant damage to the trailer. Two small outbuildings were also destroyed.
Thunderstorm Wind, Coles
- When
- June 21, 5:15 PM CST to 5:20 PM CST
- Where
- Coles County, Lerna
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 39.420, -88.280
Numerous tree limbs and power lines were blown down in Lerna.
Thunderstorm Wind, Vermilion
- When
- June 21, 5:20 PM CST to 5:25 PM CST
- Where
- Vermilion County, Indianola
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 39.930, -87.730
Several trees were blown down in Indianola.
Thunderstorm Wind, Vermilion
- When
- June 21, 5:25 PM CST to 5:30 PM CST
- Where
- Vermilion County, Georgetown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 39.980, -87.630
Several trees were blown down in Georgetown.
Thunderstorm Wind, Cumberland
- When
- June 21, 5:30 PM CST to 5:35 PM CST
- Where
- Cumberland County, Jewett
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 39.220, -88.250
Numerous tree limbs and power lines were blown down in Jewett.
Thunderstorm Wind, Douglas
- When
- June 21, 5:30 PM CST to 5:35 PM CST
- Where
- Douglas County, Tuscola
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 39.800, -88.280
Tree limbs and power lines were blown down near the mall in Tuscola.
Thunderstorm Wind, Douglas
- When
- June 21, 5:30 PM CST to 5:35 PM CST
- Where
- Douglas County, Garrett
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 39.800, -88.420
Numerous tree limbs and power lines were blown down in Garrett.
Thunderstorm Wind, Vermilion
- When
- June 21, 5:30 PM CST to 5:35 PM CST
- Where
- Vermilion County, Danville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Emergency Manager
- Coordinates
- 40.130, -87.620
Several trees were blown down in Danville. In addition, a power pole was knocked down at the intersection of 3rd St. and Highland Blvd.
Thunderstorm Wind, Champaign
- When
- June 21, 5:32 PM CST to 5:37 PM CST
- Where
- Champaign County, St Joseph
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 40.120, -88.030
Power lines were blown down in St. Joseph.
Thunderstorm Wind, Champaign
- When
- June 21, 5:32 PM CST to 5:37 PM CST
- Where
- Champaign County, Urbana
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 40.100, -88.200
Several 6-inch diameter tree branches were blown down in Urbana.
Thunderstorm Wind, Marshall
- When
- June 21, 5:35 PM CST to 5:40 PM CST
- Where
- Marshall County, Varna
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $55,000
- Reported by
- Emergency Manager
- Coordinates
- 41.030, -89.230
Numerous trees and tree branches were blown down in Varna.
Thunderstorm Wind, Marshall
- When
- June 21, 5:35 PM CST to 5:40 PM CST
- Where
- Marshall County, Lacon
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Emergency Manager
- Coordinates
- 41.020, -89.400
Several trees and tree limbs were blown down on the south side of Lacon.
Thunderstorm Wind, De Witt
- When
- June 21, 5:40 PM CST to 5:45 PM CST
- Where
- De Witt County, Farmer City
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $22,000
- Reported by
- Emergency Manager
- Coordinates
- 40.250, -88.630
Numerous trees were blown down in Farmer City. A tree limb fell onto a car, shattering the windshield.
Thunderstorm Wind, McLean
- When
- June 21, 5:50 PM CST to 5:55 PM CST
- Where
- McLean County, Bloomington
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 40.480, -88.980
A 10-inch diameter tree was blown down at Alexander Rd. and Six Points Rd. in Bloomington.
Thunderstorm Wind, McLean
- When
- June 21, 5:50 PM CST to 5:55 PM CST
- Where
- McLean County, 1 mi W of Bloomington
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $21,000
- Reported by
- Public
- Coordinates
- 40.480, -88.999
A large tree was blown down onto a van, severely damaging it. Another large tree fell onto a fence.
Thunderstorm Wind, McLean
- When
- June 21, 6:05 PM CST to 6:10 PM CST
- Where
- McLean County, 1.38 mi S of Colfax
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 40.550, -88.620
A large tree limb was blown down across a road just south of Colfax.
Thunderstorm Wind, Tazewell
- When
- June 21, 6:05 PM CST to 6:10 PM CST
- Where
- Tazewell County, Morton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 40.620, -89.450
A 12-inch diameter tree was snapped in Morton.
Flash Flood, Tazewell
- When
- June 21, 7:15 PM CST to June 22, 1:00 AM CST
- Where
- Tazewell County, 0.75 mi SSW of Pekin Jct to 1.8 mi NE of Morton
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.710, -89.375
A band of severe thunderstorms with very heavy rain produced 1.50 of rain in less than one hour in rural parts of extreme northeast Tazewell County. Several rural roads were impassable during the late evening due to the accumulated water.
Flash Flood, Woodford
- When
- June 21, 7:15 PM CST to June 22, 1:00 AM CST
- Where
- Woodford County, 2.05 mi WSW of Cruger to 2.38 mi NW of Deer Creek
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.711, -89.338
A band of thunderstorms with very heavy rain produced 1.50 of rain in less than one hour in central Woodford County. Significant street flooding was reported in Eureka and Roanoke, parts of State Routes 116 & 117 and U.S. Highway 24 were inundated, and several rural roads were impassable during the late evening due to the accumulated water.
Flash Flood, Woodford
- When
- June 21, 8:00 PM CST to June 22, 2:00 AM CST
- Where
- Woodford County, 3.56 mi WNW of Minonk to 3.18 mi NNE of Secor
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.920, -89.093
A second band of thunderstorms with very heavy rain produced 1.50 of rain in less than one hour in rural parts of northeast Woodford County. Nearly all rural roads were impassable, and parts of I-39 between Minonk and El Paso had standing water during the late evening due to the accumulated water.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flooding in Illinois, June 21, 20112 injured · $2.5 million · EF1 · 80 events
- Damaging Winds in Indiana, June 21, 20111 death · 1 injured · $23,000 · 56 kt wind · 5 events
- Damaging Winds and Lightning Strikes in Alabama, June 21, 20112 injured · $578,000 · 70 kt wind · 86 events
- Heat in Virginia, June 21, 20111 death · 1 event
- Flash Flooding and Flooding in Michigan, June 21 to 22, 20114 injured · $1.5 million · 2 in hail · 22 events
- Flash Flooding and Hail in Virginia, June 21, 2011$323,000 · 1.75 in hail · 53 events
- Tornadoes and Flash Flooding in Wisconsin, June 21, 20111 injured · $409,000 · EF1 · 16 events
- Tornadoes and Hail in Texas, June 21, 2011$1.0 million · EF0 · 16 events
- Hail and Damaging Winds in Texas, June 21 to 22, 2011$226,000 · 1.75 in hail · 31 events
- Damaging Winds in Tennessee, June 21, 2011$315,000 · 60 kt wind · 20 events
- Tornado and Flash Flood in Minnesota, June 21, 2011$600,000 · EF0 · 5 events
- Flash Flood and Hail in Illinois, June 21, 20112 injured · $250,000 · 78 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 319488, 319489, 319490, 319491, 319493, 319494, 319496, 319497, 319498, 319499, 319500, 319754, 319501, 319502, 319753, 319503, 319504, 319505, 319506, 319507, 319508, 319509, 319510, 319511, 319512, 319513, 319514, 319515, 319516, 319517, 319755, 319518, 319519, 319520, 319521, 319522, 329042, 329045, 329047.